MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R; CEMENTED FEMORAL COMPONENT
Model Number 02.12.0024R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 july 2020: lot 181862: (b)(4) items manufactured and released on 27-jul-2018.Expiration date: 2023-06-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.0410fr tibial insert fixed sphere flex size 4/10 mm r (k121416) lot.181897 batch review performed on 13 july 2020: lot 181897: (b)(4) items manufactured and released on 01-jun-2018.Expiration date: 2023-05-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3-i4 r (k121416) lot.172762 batch review performed on 13 july 2020: lot 172762: (b)(4) items manufactured and released on 07-sept-2017.Expiration date: 2022-08-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director 1,5 years after primary cemented tka the whole system is revised because the patient cannot get good flexion.This is due to the position of the tibia, shown on the pre-revision xray to have anterior slope.We cannot tell if this was the situation postoperatively, due to a choice of the surgeon, or the component migrated, for unknown reasons.The cause for revision is tibia position.No reason to suspect a faulty device.
 
Event or Problem Description
The patient came in reporting an inability to achieve full flexion due to negative slope in the tibia.The reason of slope unknown.1 year and 7 months after primary the surgeon revised all medacta implants and replaced them with another company's product.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4+ R
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10282359
Report Number3005180920-2020-00421
Device Sequence Number485096
Product Code JWH
UDI-Device Identifier07630030862403
UDI-Public07630030862403
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model Number02.12.0024R
Device Catalogue Number02.12.0024R
Device Lot Number181862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;